MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 VELYS ARRAY SET KNEE; ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY

DEPUY IRELAND - 3015516266 VELYS ARRAY SET KNEE; ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY
Catalog Number 451570011
Medical Device Problem Codes Unintended Movement (3026); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that patient underwent unicompartmental knee arthroplasty (uka) on (b)(6) 2025.When performing the distal cut of the femur, the surgeon was not able to complete the cut with the robot due to a conflict between femur array and saw.There was a loss of visibility plus some physical conflict.The surgeon focused on putting the pins at 45 degree or lower, but the array itself was put high not in alignment with the femur.The surgeon was still able to do the majority of the cut with the robot and completed the most internal part of the cut (closest to the knee center) manually.The final leg alignment did match the plan and the surgeon was satisfied with the clinical result.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, ¿when performing the distal cut of the femur, the surgeon was not able to complete the cut with the robot due to a conflict between femur array and saw.There was a loss of visibility + some physical conflict.He focused on putting the pins at 45 degree or lower, but the array itself was put high not in alignment with the femur.See attached photo for position of pins and arrays.He was still able to do the majority of the cut with the robot and completed the most internal part of the cut (closest to the knee center) manually.The final leg alignment did match the plan and the surgeon was satisfied with the clinical result.¿ the velys array set knee was not returned to medtech orthopaedics; however, photos were provided for review.See attachment "16_jun_2025_10_05_20_25954.Eml".The review of the photographic evidence revealed that the orientation of the array drill pins securing the array bone appears to be too close to the saw line.This positioning may lead to interference with the saw handpiece during resection and could potentially result in unintentional contact with the femur array, contributing to the reported condition of "loss of visibility and physical conflict." furthermore, the reported event can be corroborated, as the as the complaint reporter (jnj robotics software senior manager) was present during the surgical procedure.Following the case, the complaint reported discussed the issue with the surgeon to assess and improve the positioning of the array drill pins and the orientation of the bone array to prevent similar issues.For detailed instructions and recommendations, please refer to the instructions for use (ifu-09026019 rev.D), section "intraoperative use ¿ bone array setup" (pages 116¿119), which outlines the step-by-step process for proper location and orientation of the involves instruments.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.The overall complaint was confirmed as the observed condition of the bone array setup would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
VELYS ARRAY SET KNEE
Common Device Name
ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22386658
Report Number1818910-2025-11213
Device Sequence Number13030593
Product Code OLO
UDI-Device Identifier10603295520146
UDI-Public(01)10603295520146
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown